Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Skin color change
Jul 28, 2010

I have developed very deep red to almost purple skin color from my neck down to my upper chest and shoulders. It appears like a very bad sunburn. In fact, people are always asking me if I've been out in the sun too long. I live in Florida, but do NOT go out in the sun, and my face and arms (which are the only parts of my body exposed when I am outdoors) do not appear red at all. Rest of my body also is normal coloring. The color varies from day to day, but is always present. This began shortly after starting HIV treatment for which I take Epzicom and Kaletra. I also take 20 mg. of Lisinopril, 145 mg. Tricor and topical Androgel daily (all started at the same time as my HIV I am fair-skinned, with red-brown hair, but I have never had this problem before beginning meds 5 years ago. There is no sensitivity, itching or bumps in the area affected. I can't take off my shirt without everyone around me telling me to "get out of the sun because I've been out too long" (and I have not been in the sun for 10 seconds.) Is this possibly a side effect from one of the meds? If so, which one, and are there alternatives?

My doctors (both my primary and dermatologist) don't seem to have any answers, or they don't think it's a big deal. I know it's not life or death, but it's a constant nagging issue that prevents me from being able to go to the beach or a pool or any other event that I would have to take my shirt off. Thanks for any insight you can provide.

Response from Dr. Henry

I have had scores of patients on your HIV regimen and have not observed a skin rash as you describe. Possibly you are having an idiosyncratic reaction to one of the components of the regimen-less likely due to the lisonopril or testosterone. Can be a challenge to isolate the offending drug which is one reason I generally try not to start to many drugs at one time. It may be worth stopping the non-HIV drugs for a month to see what happens. if no improvement than could restart and then shift focus to the HIV regimen considering a methodical switching strategy to try and isolate if one drug is the main factor. KH



Previous
everyday fever with lymph nodes, now on 6 day with Atripla
Next
medication

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement